MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET007533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Section a1.Patient identifier: (b)(6).The device was discarded; therefore, no further investigation can be performed.A device history review (dhr) associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Cerebral hemorrhage is a known potential complication associated with the use of the embotrap ii device and is listed in the instructions for use (ifu) as such.There was no alleged quality issues related to the used device, as the device performed as intended.The pi assessed the events of ¿bleeding in the left basement area and bleeding on the left pillow leaf¿ as unrelated to the used device but probably related to the procedure.However, since the embotrap ii device was used during the procedure, the correlating relationship between the events to the used device as a contributing factor cannot be ruled out completely.Additionally, the severity is unknown.Based on this information, the events of ¿bleeding in the left basement area and bleeding on the left pillow leaf¿ does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Per the additional information received on 09-oct-2024 and 15-oct-2024, the treating physician considered that the hemorrhagic events were caused by ¿intraoperative excessive perfusion, not related to the specific operation of surgery.¿ the meaning of ¿intraoperative excessive perfusion¿ is unclear, and the procedure details were not yet made available.Nevertheless, the events were assessed as probably related to the procedure and the correlating relationship between the events to the used embotrap ii device as a contributing factor cannot be ruled out completely.Since a cerebral hemorrhage is considered a serious injury, no changes to the previous determination were required.Additionally, it was disclosed that the patient expired on (b)(6) 2024 due to respiratory failure.There is no medical evidence to suggest there is a correlation between the hemorrhage and the event of respiratory failure.The outcomes of the hemorrhagic events were reported as ¿recovering/resolving.¿ therefore, the events are being reported with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported via the excellent study (cnv_2017_02), a 75-year-old male (subject (b)(6) with a medical history of coronary artery disease, diabetes, previous ischemic stroke (¿un-mar-2024¿), hypercoagulable state, hypertension, and active smoking, presented with an unknown stroke type on an unknown date.Details of this patient¿s baseline stroke event were not made available at the time of this review.The patient¿s baseline nihss score was 20 and modified rankin scale score (mrs) score was ¿2-slight disability; unable to carry out all previous activities, but able to look after own affairs without assistance.¿ on an unknown date, the patient underwent an endovascular mechanical thrombectomy using an embotrap ii 5x33 revasc.Dev.(et007533 / 23k057av).Details of this procedure were not made available at the time of this review.It is unknown if there were any intraoperative study device deficiencies.On (b)(6) 2024, the patient¿s 24-hour post-procedure nihss score was 17.On (b)(6) 2024, the patient experienced the event of ¿bleeding in the left basement area,¿ which became known to the site on the same day and to the sponsor on 29-sep-2024.The principal investigator (pi) assessed this event as not serious, moderate in severity, and as unrelated to the embotrap iii study device, unrelated to the embovac large bore catheter, unrelated to the cereglide71, but probably related to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovering/ resolving,¿ with no end date listed.On (b)(6) 2024, the patient experienced the event of ¿bleeding on the left pillow leaf,¿ which became known to the site on the same day and to the sponsor on 29-sep-2024.The principal investigator (pi) assessed this event as not serious, moderate in severity, and as unrelated to the embotrap iii study device, unrelated to the embovac large bore catheter, unrelated to the cereglide71, but probably related to the primary surgical procedure.The event was not medically treated.The outcome is recorded as ¿recovering/ resolving,¿ with no end date listed.On (b)(6) 2024, the patient¿s 7-day post-procedure assessments were performed, which resulted in a nihss score of 17 and a mrs score of ¿5-severe disability.Bedridden, incontinent, and requiring constant nursing care and attention.¿ the patient¿s discharge information was not made available at the time of this review.Additional information was received on 09-oct-2024.Summary: per the information provided, the procedure date was (b)(6) 2024.The device used during the procedure was not an embovac, but an embotrap ii 5x33 revasc.Dev.(et007533 / 23k057av).This device information has been updated in the initial note above.There were no intraoperative study device deficiencies.No vascular trauma occurred during the procedure.Regarding the physician's opinion on any factors that may have contributed to the events of ¿bleeding in the left basement area and bleeding on the left pillow leaf,¿ it was reported ¿the investigator considered that it was caused by intraoperative excessive perfusion, not related to the specific operation of surgery.¿ additional information was noted on the clinical database, crf, at the time of this review, 15-oct-2024.Summary: the patient presented with an unwitnessed non-wake up stroke.Last time seen well was on (b)(6) 2024 at 08:00.Symptoms were first observed on (b)(6) 2024 at 08:00.The patient was presented to the treating hospital on (b)(6) 2024 at 19:16.Intravenous tissue plasminogen activator (tpa) was not administered at the time of stroke presentation.The suspected origin of the embolism was ¿undetermined etiologies.¿ details of the procedure were not yet made available.On (b)(6) 2024, the patient was discontinued from the study, as the patient expired due to ¿respiratory failure.¿.
 
Additional Manufacturer Narrative
Product complaint (b)(4) updated sections on this med watch: b4, b5, g3, g6, h2, and h11.Section b5: additional/modified information was received on 23-oct-2024.Summary: the adverse event term "bleeding in the left basement area" has been updated to "hemorrhage in left basal ganglia." the adverse event term "bleeding on the left pillow leaf" has been updated to "left occipital hemorrhage." this modified information has been reviewed.No changes regarding the reportability determination nor coding were required.The events remain reportable to the usfda.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20481899
Report Number3011370111-2024-00087
Device Sequence Number8275857
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public(01)10886704081326(17)260928(10)23K057AV
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Catalogue NumberET007533
Device Lot Number23K057AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age75 YR
Patient SexMale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceAsian